MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917317
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Als crew dispatched to a pri1 seizure patient, and arrived to find a 65 y/o female patient with ams, gcs 9.Patient has no known history of seizures, and family on scene provided history of the event.Patient was moved to the ambulance for emergent transport to hospital.Shortly after transport started, the patient started to deteriorate, becoming more lethargic and hypotensive and then going pulseless.Cpr was started, and cardiac arrest protocol started.25mm ez-io needle was placed in the patient's right proximal tibia, but the io needle was unable to be used because it would not unthread.The needle part would not unscrew from the metal catheter and therefore was unable to be removed in order to attach the iv tubing.A second io was started in the patient's left proximal tibia without issue, and fluids/medications were still able to be administered.Patient remained in cardiac arrest for the remainder of transport, and care transferred to hospital staff.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).For products manufactured by a third-party supplier, a review of the certificate of compliance is considered equivalent and can be performed in lieu of a dhr review.A review of the certificate of compliance was performed based off a potential lot with no findings available.The customer provided one photo for analysis; reference pic tc# 20043357 sf048801 for the customer supplied photo.The supplied photo shows the lidstock of the needle set but does not reveal the reported defect.A complete visual inspection could not be performed as no sample was returned for analysis.The ifu provided with this kit (8087a) was reviewed as part of this complaint investigation.The ifu states, "attach ez-io needle set to ez-io power driver and remove safety cap from catheter.Important: only handle ez-io needle set by the plastic hub.Important: control patient movement prior to and during procedure.Stabilize needle set hub, disconnect ez-io power driver, and remove stylet." the attached certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2003.A review of the certificate of compliance found that the needle set passed all the release criteria.The device was released in 11/2021 and is approximately 0.5 years old.Corrective action is not required at this time as the probable cause could not be determined based upon the information provided and without a sample.The complaint cannot be confirmed as the sample was not returned for investigation.The customer supplied photo shows the lidstock of the needle set but does not reveal the reported defect.A full complaint verification testing could not be performed as no sample was returned for analysis.A review of the certificate of compliance was performed and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
EZ-IO 25MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14983181
Report Number3011137372-2022-00124
Device Sequence Number4973487
Product Code FMI
UDI-Device Identifier10801902170337
UDI-Public10801902170337
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberIPN917317
Device Catalogue Number9001-VC-005
Device Lot Number55675182
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale